Hyaluronic acid injections 12 years after interferon treatment for Hepatitis C: bad side effects?

Hi, I would soon have an appointment for injections of Voluma for the first time. I readed studies relate of people, while an interferon / ribavirin treatment, got bad side effects on their face (oedemes, granulomas, and others). They had dermal fillers (including ha) years before the interferon treatment These seemed to improve when they stopped their antiviral treatment... I had interferon ribavirin in 2004 for 6 months. Could it causes me any side effects like related in these studies?

Doctor Answers 6

Interferon & Voluma

There shouldn't be any complication with getting Voluma. However, let your injector know about your interferon treatment as only he or she can make the final decision.

Kindly,

Kouros Azar


Thousand Oaks Plastic Surgeon
4.8 out of 5 stars 21 reviews

Voluma

Thank you for your question. I suggest that you hold your consultation with the board certified facial plastic surgeon and discuss all of these questions in depth. It is most effective for us to answer these questions during an in-person examination where we have access to your health profile for review. Please follow-up with us here in regards to the consultation.

Best wishes,

Ross A. Clevens, MD
Melbourne Facial Plastic Surgeon
4.7 out of 5 stars 95 reviews

Dermal Fillers after Interferon

Hello Carolebrunca,

There should be no complications having fillers done after your interferon treatment, while being treated is a different story. I would not advise having SculpSure done during interferon treatment. Enjoy your treatment! Dr Faraz


Voluma Side Effects and Contraindications

You shouldn't have complications from having HA fillers after your interferon treatments. I do recommend getting a formal consultation with an expert in facial fillers for best results. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Years after interferon/ribavirin, are fillers ok?

It is perfectly fine to have fillers after these treatments. I don't feel you are at any higher risk for complications. Make sure the injector is experienced is the biggest issue you should research.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Hyaluronic acid injections 12 years after interferon treatment for Hepatitis C: bad side effects?

Thank you for sharing your excellent question.  HA filler placement like Voluma should not cause any side effects or complications from your interferon treatments in 2004.  Be sure to see an ASPS board certified plastic surgeon in order to go over your complete medical history and ensure your safety.  Best wishes. 

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.